MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP2515X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Myocardial Infarction (1969)
Date of Event 02/23/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During the index procedure two onyx frontier coronary drug eluting stents were implanted in the left anterior descending artery (lad).One launcher guide catheter, one euphora balloon catheter, five nc euphora balloon catheters, and one telescope guide extension catheter (gec) were also used during the procedure.No complications were reported during the procedure.On the same day post procedure the patient suffered from a spontaneous myocardial infarction (mi) and cardiac arrest / sudden cardiac death.The patient was doing well after the procedure, had eaten dinner and everything was normal when suddenly the patient collapsed on the ground.The patient did not have any symptoms of chest pain, diaphoresis, nausea, or vomiting.Advanced life saving measures were utilized.Emergency medical services (ems) was contacted and a family member tried to do some mouth-to-mouth until the ambulance arrived.When the ambulance arrived, they detected electromechanical dissociation (emd) and started cardiopulmonary resuscitation (cpr) for 30 minutes before the patient arrived to the emergency room (er).Additional cpr was performed, however, this was unsuccessful in obtaining blood pressure.The patient was taking dual antiplatelet therapy within 24 hours prior to the event.The event was not treated.During the 4 years prior to being diagnosed with coronary artery disease (cad), the patient had atypical pain and tended to have chest pain only at rest.It was only recently that the patients symptoms were more frequent, more severe and occurring with exertion.This led to repeating the computerized tomography (ct) of the coronary arteries and severe disease was noted after the second diagonal.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18947598
Report Number9612164-2024-01351
Device Sequence Number8052240
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model NumberEUP2515X
Device Catalogue NumberEUP2515X
Device Lot Number227736288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2024
Initial Report FDA Received Date03/21/2024
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age64 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite